Alert archive / Colorado / Red Flag Warnings in 2008
Red Flag Warning 14, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Jul 20, 2008, 1:11 PM MDT for 6 counties in Colorado. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2008, 1:11 PM MDT (19:11 UTC)
- Expired
- Jul 20, 2008, 9:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Douglas County, CO, Elbert County, CO, Lincoln County, CO, Washington County, CO
The radar
The Denver radar (KFTG), 50 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.2 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -505 J/kg
- Mixed-layer LCL
- 3201 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KBOU 201911 RFWBOU RED FLAG WARNING NATIONAL WEATHER SERVICE DENVER CO 111 PM MDT SUN JUL 20 2008 COZ241-245>247-249-210300- /O.NEW.KBOU.FW.W.0014.080720T1911Z-080721T0300Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- WASHINGTON COUNTY- INCLUDING...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR... BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON... MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER...AKRON... COPE...LAST CHANCE...OTIS 111 PM MDT SUN JUL 20 2008 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR THE PALMER DIVIDE AREA AND EAST CENTRAL COLORADO DUE TO HOT TEMPERATURES...VERY LOW HUMIDITIES...AND GUSTY SOUTHEAST WINDS... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. TEMPERATURES HAVE CLIMBED TO AROUND THE 100 DEGREE MARK AND RELATIVE HUMIDITIES HAVE DROPPED TO 10 PERCENT OR LESS. IN ADDITION...SOUTHEAST WINDS WILL CONTINUE TO INCREASE TO 15 TO 25 MPH WITH GUSTS TO AROUND 30 MPH ACROSS THE PALMER DIVIDE. THE RED FLAG CONDITIONS WILL PERSIST THROUGH THE REST OF THE AFTERNOON AND EARLY EVENING HOURS UNTIL TEMPERATURES COOL OFF AND WINDS SUBSIDE AFTER SUNSET. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$
1 follow-up statement
000 WWUS85 KBOU 210256 RFWBOU RED FLAG WARNING NATIONAL WEATHER SERVICE DENVER CO 856 PM MDT SUN JUL 20 2008 COZ241-245>247-249-210400- /O.EXP.KBOU.FW.W.0014.000000T0000Z-080721T0300Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- WASHINGTON COUNTY- INCLUDING...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR... BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON... MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER...AKRON... COPE...LAST CHANCE...OTIS 856 PM MDT SUN JUL 20 2008 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. WINDS HAVE DECREASED TO LESS THAN 15 MPH AND HUMIDITIES HAVE INCREASED ABOVE 20 PERCENT. IT WILL STILL BE WARM AND DRY ON MONDAY...BUT CONDITIONS WILL NOT BE AS EXTREME AS THEY WERE TODAY. $$ GIMMESTAD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Jul 20, 3:00 AM MDT, 10 hours 11 minutes earlier.
Area forecast discussion, Jul 20, 3:00 AM MDT, 10 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 300 AM MDT SUN JUL 20 2008 .SHORT TERM...HIGH PRESSURE ALOFT REMAINS ACROSS THE FORECAST AREA WITH A LIGHT WESTERLY FLOW ALOFT. WATER VAPOR HAS SHOWN SOME INCREASE IN MSTR DURING THE PAST 12 HOURS WHICH LED TO SOME ISOLATED STORMS LAST EVENING. APPEARED SOME COOLING ALOFT TO -7C AT 500MB WHICH ALLOWED CONVECTION TO DEVELOP AND MAYHAPS A WEAK WAVE(THOUGH COUDNT REALLY FIND ONE). ONLY SUBTLE CHANGES NOTED WITH PW VALUES OVER THE FRONT RANGE...THOUGH ON THE WEST SLOPE VALUES HAVE INCREASED ABOUT .20 OF AN INCH AT GJT. OVERNIGHT STORMS ARE CONTINUING ACROSS UTAH AND FAR WRN COLORADO. FORECAST SOUNDINGS NOT TOO EXCITED ABOUT STORMS TODAY WITH SOME SLIGHT WARMING ALOFT...SO STORM ACTIVITY ON THE PLAINS MAY BE LESS THAN LAST NIGHT. HOWEVER GIVEN CURRENT ACTIVITY TO OUR WEST...EXPECT SOME ISOLD ACTIVITY TODAY...ESP OVER MTN REGIONS AS MSTR SEEPS EASTWARD. ANOTHER HOT DAY IN STORE ACROSS ERN CO AS TEMPS EXPECTED 1-2 DEGREES HIGHER THAN SATURDAY...AND WILL PUSH HIGH TEMPS AROUND 100. RECORD FOR DENVER TODAY IS 105 SO NOT EXPECTING THAT RECORD TO FALL. .LONG TERM...MODELS HAVE THE UPPER RIDGE CENTERED SOUTH-SOUTHEAST OF THE FORECAST AREA THROUGH THE PERIODS. HOWEVER THE UPPER LEVEL FLOW IS LIGHT NORTHWESTERLY THROUGH MUCH OF THE PERIOD. THE QG VERTICAL VELOCITY FIELDS FOR THE MOST PART HAVE WEAK UPWARD MOTION FOR MUCH OF THE FORECAST AREA THROUGH THE PERIODS. MODELS HAVE EAST- SOUTHEASTERLY BOUNDARY LAYER FLOW FOR MONDAY AND TUESDAY. FOR MOISTURE...THE NAM NOW SHOWS DECENT MID AND UPPER LEVEL MOISTURE ...AS DOES THE GFS...FOR MUCH OF THE FORECAST AREA MONDAY THROUGH TUESDAY NIGHT. PRECIPITABLE WATER VALUES ARE IN THE 0.90 TO 1.20 INCH RANGE MONDAY THROUGH TUESDAY NIGHT. THERE IS A DECENT THETA-E AXIS OVER CENTRAL COLORADO LATE DAY MONDAY. THERE IS A STRONG AXIS OVER THE WESTERN HALF OF WESTERN FORECAST AREA LATE DAY TUESDAY. BOUNDARY LAYER DEW POINTS AT IN THE MID 40S TO MID 50S MONDAY...A BIT HIGHER ON TUESDAY. THE MID LEVELS ARE QUITE WARM AND THE LAPSE RATES HAVE SOMEWHAT OF A CAP BOTH LATE DAY MONDAY AND TUESDAY. THERE IS PRETTY GOOD CAPE OVER THE MOUNTAINS LATE DAY MONDAY...WITH MINIMAL VALUES OVER THE PLAINS. TUESDAY IS SIMILAR WITH PERHAPS SLIGHTLY HIGHER VALUES. FOR POPS ON BOTH DAYS...WILL GO WITH 20-30%S IN THE MOUNTAINS AND FOOTHILLS...10%S ON THE PLAINS. FOR TEMPERATURES...MONDAYS HIGHS ARE 2-4 C COOLER THAN SUNDAYS. TUESDAYS ARE 0-1.5 C COOLER THAN MONDAYS. WILL LEAVE THE LATER DAYS...WEDNESDAY THROUGH SATURDAY AS IS. && .AVIATION...VFR CONDITIONS WILL CONTINUE WITH INCREASING SERLY LOW LVL FLOW BY AFTN HOURS. ISOLATED TS BETWEEN 22-03Z TODAY WITH MAINLY GUSTY AND ERRATIC WINDS WITH THE SHOWERS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && SWE/RJK
Hazardous weather outlook, Jul 20, 10:30 AM MDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1030 AM MDT SUN JUL 20 2008 COZ030>051-211200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1030 AM MDT SUN JUL 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL FORM UP ALONG THE CONTINENTAL DIVIDE BETWEEN 11:30 AM AND 2 PM TODAY. ONE OR TWO OF THESE GUSTY MOSTLY DRY STORMS MAY DRIFT EAST OVER THE FRONT RANGE FOOTHILLS AND NEARBY PLAINS LATER THIS AFTERNOON AND EARLY THIS EVENING. DEADLY CLOUD-TO-GROUND LIGHTNING...A BRIEF LIGHT RAIN SHOWER AND WIND GUSTS POSSIBLY TO 40 MPH MAY ACCOMPANY THESE HIGH BASED STORMS. OTHERWISE EXPECT HOT AND DRY CONDITIONS TO CONTINUE TODAY WITH AFTERNOON TEMPERATURES AT LOWER ELEVATIONS ONCE AGAIN UP NEAR 100 DEGREES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS IN THE MOUNTAINS MONDAY THROUGH THURSDAY...WITH A SLIGHT CHANCE OVER THE FOOTHILLS AND PLAINS. THERE WILL BE A SLIGHT CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS IN ALL AREAS ON FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. BAKER/COOPER
Nearby
Red Flag Warnings in Colorado, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.